Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 20, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Apr 13, 2013, 3:15 AM MDT for 5 counties in Wyoming. It took effect at Apr 13, 2013, 10:00 AM MDT. It was in force for 9 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 13, 2013, 3:15 AM MDT (09:15 UTC)
- In effect from
- Apr 13, 2013, 10:00 AM MDT
- Expired
- Apr 13, 2013, 7:08 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 10:01 AM MDT | NON-TSTM WND GST 63 | 13 Wnw Laramie, WY | HERRICK LANE WYDOT SITE. |
| Apr 13, 10:26 AM MDT | NON-TSTM WND GST 58 | 2 Sse Glenrock, WY | DEER CREEK WYDOT SITE. SUSTAINED AT 38 MPH. |
| Apr 13, 11:01 AM MDT | NON-TSTM WND GST 61 | Arlington, WY | ARLINGTON WYDOT SITE. SUSTAINED AT 46 MPH. |
| Apr 13, 11:01 AM MDT | NON-TSTM WND GST 73 | 15 Nne Centennial, WY | STROUSS HILL WYDOT SITE. SUSTAINED AT 47 MPH. |
| Apr 13, 11:06 AM MDT | NON-TSTM WND GST 60 | 3 Nw Arlington, WY | FOOTE CREEK WYDOT SITE. SUSTAINED AT 40 MPH. |
| Apr 13, 11:31 AM MDT | NON-TSTM WND GST 66 | Arlington, WY | ARLINGTON WYDOT SITE. SUSTAINED AT 41 MPH. |
| Apr 13, 12:30 PM MDT | NON-TSTM WND GST 70 | 7 Ese Arlington, WY | COOPER COVE WYDOT SITE. SUSTAINED AT 48 MPH. |
| Apr 13, 1:50 PM MDT | NON-TSTM WND GST 61 | 7 Ese Arlington, WY | |
| Apr 13, 1:51 PM MDT | NON-TSTM WND GST 58 | Arlington, WY | |
| Apr 13, 2:20 PM MDT | NON-TSTM WND GST 63 | 7 Ese Arlington, WY | SUSTAINED WIND 48 MPH. |
| Apr 13, 2:21 PM MDT | NON-TSTM WND GST 63 | Arlington, WY | SUSTAINED WIND 43 MPH. |
| Apr 13, 3:00 PM MDT | SNOW 0.9 | 17 Ene Riverside, WY | SNOTEL SITE OF SOUTH BRUK CREEK. ELEVATION 8440. SWE 0.1. RATIO 9 TO 1. |
| Apr 13, 3:00 PM MDT | SNOW 1 | 30 Wnw Laramie, WY | SNOTEL SITE OF SAND LAKE. ELEVATION 10050. RATIO 10 TO 1. |
| Apr 13, 3:00 PM MDT | SNOW 2 | 30 Sw Douglas, WY | SNOTEL SITE OF LA PRELE CREEK. ELEVATION 8375. SWE 0.2. RATIO 10 TO 1. |
| Apr 13, 3:00 PM MDT | SNOW 2.7 | 12 Sw Esterbrook, WY | SNOTEL SITE OF WINDY PEAK. ELEVATION 7900. SWE 0.3. RATIO 9 TO 1. |
| Apr 13, 3:00 PM MDT | SNOW 3.2 | 28 E Savery, WY | SNOTEL SITE OF WISKEY PARK. ELEVATION 8950. SWE 0.4. RATIO 8 TO 1. |
| Apr 13, 3:00 PM MDT | SNOW 3.6 | 10 Wsw Encampment, WY | SNOTEL SITE OF OLD BATTLE. ELEVATION 10000. SWE 0.4. RATIO 9 TO 1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233 WWUS75 KCYS 130915 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 315 AM MDT SAT APR 13 2013 ...HIGH WIND WARNING FOR PORTIONS OF SOUTHEAST WYOMING TODAY... .STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP THIS MORNING AHEAD OF AN APPROACHING PACIFIC STORM SYSTEM. SUSTAINED WINDS OF 35 TO 45 MPH CAN BE EXPECTED WITH GUSTS AROUND 60 MPH. THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON WITH WINDS SUBSIDING THIS EVENING. WYZ106-110-116-117-132115- /O.UPG.KCYS.HW.A.0014.130413T1800Z-130414T0200Z/ /O.NEW.KCYS.HW.W.0020.130413T1600Z-130414T0200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 315 AM MDT SAT APR 13 2013 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE THIS MORNING BECOMING STRONG AND GUSTY. THESE STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING THIS EVENING. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH...GUSTING TO AROUND 60 MPH. * IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN DRIVING STRETCHES OF ROAD AFFECTED BY STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WYZ101-105-132115- /O.NEW.KCYS.HW.W.0020.130413T1600Z-130414T0200Z/ CONVERSE COUNTY LOWER ELEVATIONS-SHIRLEY BASIN- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MEDICINE BOW 315 AM MDT SAT APR 13 2013 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. * TIMING...WINDS WILL INCREASE THIS MORNING BECOMING STRONG AND GUSTY. THESE STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING THIS EVENING. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH...GUSTING TO AROUND 60 MPH. * IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN DRIVING STRETCHES OF ROAD AFFECTED BY STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ SML
3 follow-up statements
328 WWUS75 KCYS 131650 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1050 AM MDT SAT APR 13 2013 ...HIGH WIND WARNING CONTINUES FOR PORTIONS OF SOUTHEAST WYOMING THROUGH THIS EVENING... .STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE AHEAD OF AN APPROACHING PACIFIC STORM SYSTEM. SUSTAINED WINDS OF 35 TO 45 MPH CAN BE EXPECTED WITH GUSTS AROUND 60 MPH. THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON WITH WINDS SUBSIDING THIS EVENING. WYZ104-132300- /O.EXA.KCYS.HW.W.0020.000000T0000Z-130414T0200Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS- INCLUDING THE CITY OF...MUDDY GAP 1050 AM MDT SAT APR 13 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * TIMING...THROUGH 8 PM. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH...GUSTING TO AROUND 60 MPH. * IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN DRIVING STRETCHES OF ROAD AFFECTED BY STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WYZ101-105-106-110-116-117-132300- /O.CON.KCYS.HW.W.0020.000000T0000Z-130414T0200Z/ CONVERSE COUNTY LOWER ELEVATIONS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MEDICINE BOW... BORDEAUX...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 1050 AM MDT SAT APR 13 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * TIMING...THROUGH 8 PM. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH...GUSTING TO AROUND 60 MPH. * IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN DRIVING STRETCHES OF ROAD AFFECTED BY STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WEILAND
103 WWUS75 KCYS 132133 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 333 PM MDT SAT APR 13 2013 ...STRONG WINDS WILL AFFECT SOUTHEAST WYOMING THROUGH SUNDAY AND THE WESTERN NEBRASKA PANHANDLE ON SUNDAY... .STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE AHEAD OF AN APPROACHING PACIFIC STORM SYSTEM IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. SUSTAINED WINDS OF 35 TO 45 MPH CAN BE EXPECTED WITH GUSTS AROUND 60 MPH. THE WINDS WILL DIMINISH THIS EVENING OVER THAT AREA BEFORE INCREASING ONCE AGAIN BY MIDNIGHT. STRONG WEST TO NORTHWEST WINDS WILL AFFECT MUCH OF THE REGION BY SUNDAY MORNING AND CONTINUE THROUGH EARLY SUNDAY EVENING AFTER THE PASSAGE OF A COLD FRONT. WYZ101-104>106-110-116-117-140200- /O.CON.KCYS.HW.W.0020.000000T0000Z-130414T0200Z/ CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...BORDEAUX...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 333 PM MDT SAT APR 13 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * TIMING...THROUGH 8 PM. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH...GUSTING TO AROUND 60 MPH. * IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN DRIVING STRETCHES OF ROAD AFFECTED BY THE STRONG AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ NEZ002-003-019-021-095-096-140600- /O.NEW.KCYS.WI.Y.0005.130414T1600Z-130415T0000Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...BRIDGEPORT...BAYARD...HARRISON...AGATE 333 PM MDT SAT APR 13 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MDT SUNDAY. * TIMING...FROM 10 AM SUNDAY TO 6 PM SUNDAY. * WINDS...NORTHWEST SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN DRIVING STRETCHES OF ROAD AFFECTED BY THE STRONG AND GUSTY WINDS. VISIBILITIES MAY ALSO BE REDUCED ON SUNDAY BY BLOWING DUST NEAR OPEN OR PLOWED FIELDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WEILAND
531 WWUS75 KCYS 140108 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 708 PM MDT SAT APR 13 2013 ...STRONG WINDS WILL AFFECT THE WESTERN NEBRASKA PANHANDLE ON SUNDAY... .STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE AHEAD OF AN APPROACHING PACIFIC STORM SYSTEM IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. SUSTAINED WINDS OF 30 TO 40 MPH CAN BE EXPECTED WITH GUSTS AROUND 50 MPH. WINDS ARE EXPECTED TO REMAIN BELOW CRITICAL THRESHOLDS THROUGH THE REMAINDER OF TONIGHT. THERE IS THE POSSIBILITY THAT STRONGER WINDS RETURNING TOWARDS SUNDAY MORNING. STRONG WEST TO NORTHWEST WINDS WILL AFFECT MUCH OF THE REGION BY SUNDAY MORNING AND CONTINUE THROUGH EARLY SUNDAY EVENING AFTER THE PASSAGE OF A COLD FRONT. WYZ101-104>106-110-116-117-140215- /O.CAN.KCYS.HW.W.0020.000000T0000Z-130414T0200Z/ CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...BORDEAUX...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 708 PM MDT SAT APR 13 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WESTERLY WINDS HAVE EASED EARLY THIS EVENING...PROMPTING THE EARLY CANCELLATION OF THE HIGH WIND WARNING. $$ NEZ002-003-019-021-095-096-141200- /O.CON.KCYS.WI.Y.0005.130414T1600Z-130415T0000Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...BRIDGEPORT...BAYARD...HARRISON...AGATE 708 PM MDT SAT APR 13 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MDT SUNDAY. * TIMING...FROM 10 AM SUNDAY TO 6 PM SUNDAY. * WINDS...NORTHWEST SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN DRIVING STRETCHES OF ROAD AFFECTED BY THE STRONG AND GUSTY WINDS. VISIBILITIES MAY ALSO BE REDUCED ON SUNDAY BY BLOWING DUST NEAR OPEN OR PLOWED FIELDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Apr 13, 12:01 AM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 13, 12:01 AM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1201 AM MDT SAT APR 13 2013
.UPDATE...
ISSUED AT 915 PM MDT FRI APR 12 2013
INHERITED FORECAST IN GOOD SHAPE TONIGHT. LATEST HRRR CONTINUES TO
POINT TO AT LEAST SOME PATCHY FOG/LOW STRATUS DEVELOPMENT ACROSS
THE EASTERN PLAINS TONIGHT. IN FACT...LATEST OBSERVATIONS ALONG
THE I25 CORRIDOR AS WELL AS IN THE KIMBALL VICINITY ARE ALREADY
RECORDING CLOUDS DECKS BELOW 3000 FEET. THIS LINES UP WELL WITH
THE 11-3.9 SATELLITE FOG PRODUCT. IN A RECENT UPDATE...INCREASED
CLOUDS AS WELL AS ADDED MENTION OF FOG TO MUCH OF THE EASTERN
PLAINS. HAVE ALSO REMOVED FOG MENTION IN THE LARAMIE VALLEY AS
WIND SPEEDS ARE ANTICIPATED TO REMAIN TOO HIGH FOR ITS
DEVELOPMENT.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 331 PM MDT FRI APR 12 2013
PLENTY OF SHORT TERM CHALLENGES WITH THIS FORECAST PACKAGE.
CURRENTLY...UPPER LEVEL DISTURBANCE THAT BROUGHT THE MODERATE SNOW
TO PLATTE AND SOUTHERN CONVERSE COUNTY THIS MORNING IS NOW PUSHING
OFF INTO WESTERN NEBRASKA THIS AFTERNOON. STILL QUITE A BIT OF
RETURNS ON THE CHEYENNE RADAR...EVEN SOME LIGHTNING STRIKES OVER
NORTHERN AND NORTHEASTERN COLORADO...BUT FOR THE MOST
PART...WIDESPREAD SNOW HAS COME TO AN END AS TEMPERATURES HAVE
CLIMBED INTO THE UPPER 30S. WENT AHEAD AND CANCELLED THE SNOW
ADVISORY WE ISSUED THIS MORNING AS UPPER SHORT WAVE MOVES EAST.
REMAINING SHOWER ACTIVITY SHOULD DISSIPATE OUT WITH LOSS OF
DAYTIME HEATING AFTER SUNSET.
ATTENTION TURNS TO WINDS TONIGHT. UPPER RIDGE AXIS LOOKS TO PASS
OVER THE AREA BY MIDNIGHT TONIGHT. UP UNTIL THAT POINT...MAY SEE
SOME EVENING FOG AS WE HAVE SEEN THE PAST FEW EVENING. WEST TO
SOUTHWESTERLY WINDS BEGIN TO INCREASE SIGNIFICANTLY TOWARDS 12Z
SATURDAY WITH GFS FORECASTING 50KTS OUT BY ALBANY COUNTY. THIS IN
RESPONSE TO A FRONTAL SYSTEM MOVING INTO NORTHWEST WYOMING. BY 18Z
SATURDAY...WE SEE THE UPPER LEVEL JET...ON THE ORDER OF 110KTS
PUSHING INTO CENTRAL WYOMING. OUR WIND PRONE AREAS SHOULD BE CLOSE
TO HIGH WIND WARNING CRITERIA BY THAT TIME WITH BREEZY WINDS
ELSEWHERE. WILL GO AHEAD AND ISSUE A HIGH WIND WATCH FOR SATURDAY
AFTERNOON FOR THESE AREAS. LATER SHIFTS WILL NEED TO WATCH OTHER
AREAS AS LATEST MOS GUIDANCE IS SHOWING PRETTY STRONG WINDS AT
RAWLINS AND LARAMIE. CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME TO
ISSUE A WATCH FOR THOSE AREAS.
FRONT THEN LOOKS TO MOVE THROUGH SOUTHERN WYOMING BY SATURDAY
EVENING. MODELS DO DEPICT SOME PRETTY GOOD QPF OVER THE SNOWY AND
SIERRA MADRE RANGES AT THIS TIME AND WE WILL PROBABLY NEED A SNOW
ADVISORY FOR THOSE LOCATIONS SATURDAY NIGHT INTO SUNDAY.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 331 PM MDT FRI APR 12 2013
A STRONG UPPER LOW WILL SHIFT EAST OF THE FORECAST AREA ON
SUNDAY...WITH A COLD FRONT DROPPING SOUTH THROUGH THE AREA SUNDAY
EVENING. AHEAD OF THE FRONT...THE SFC PRESSURE GRADIENT WILL REMAIN
FAIRLY STRONG AS A SFC LOW DEEPENS AHEAD OF THE MAIN UPPER LOW
OVER THE NORTHERN PLAINS. SO EXPECTING MODERATE TO STRONG WESTERLY
WINDS ON SUNDAY WITH THE PRESSURE GRADIENT IN PLACE AHEAD OF THE
COLD FRONT. SUBSIDENCE IN THE WAKE OF THE DEPARTING SYSTEM ALONG
WITH THE DOWNSLOPE WINDS SHOULD KEEP CONDITIONS MOSTLY DRY...WITH
MAYBE A FEW LIGHT SNOW SHOWERS ALONG THE FRONT AS IT DROPS SOUTH
IN THE EVENING IN ADDITION TO THE WESTERN SLOPES OF THE MOUNTAINS
DUE TO UPSLOPE FORCING. THE FRONT LOOKS TO STALL OVER THE
MOUNTAINS...WITH NORTHEAST UPSLOPE FLOW STRENGTHENING SUNDAY NIGHT.
THE NEXT UPPER SYSTEM DIGGING INTO THE FOUR CORNERS REGION ON MONDAY
WILL INDUCE STRONG SFC PRESSURE FALLS OVER THE GREAT BASIN ON SUNDAY
NIGHT AND MONDAY. SO ON TOP OF THE POST-FRONTAL UPSLOPE FLOW
DEVELOPING ACROSS THE CWA...THE INCREASING PRESSURE GRADIENT FORCING
DUE TO THE INTENSIFYING LOW WILL DEEPEN THE UPSLOPE COMPONENT
EVEN FURTHER. IN ADDITION...STILL LOOKING AT MIDLEVEL ENERGY
EJECTING OUT AHEAD OF THE DEEPENING UPPER LOW AND MOVING OVER THE
FORECAST AREA MONDAY AND TUESDAY. ALL IN ALL...STILL LOOKING AT
THE POTENTIAL FOR YET ANOTHER PERIOD FOR MODERATE TO HEAVY SNOW
BEGINNING LATE SUNDAY NIGHT AND CONTINUING THROUGH EARLY
WEDNESDAY. WILL CONTINUE TO EMPHASIZE THIS SYSTEM IN THE HWO ALONG
WITH CONTINUED TREND FOR INCREASED POPS...ESPECIALLY ALONG THE
LARAMIE RANGE...CHEYENNE RIDGE...AND WESTERN MOUNTAINS.
MODELS DIFFER QUITE A BIT WITH MOVING THIS SYSTEM TO THE EAST
WEDNESDAY NIGHT AND THURSDAY. THE ECMWF IS SIGNIFICANTLY SLOWER THAN
THE GFS AND GEM MODELS...MEANING SNOW COULD LINGER LONGER THROUGH
WEDNESDAY NIGHT AND NORTHWEST WINDS WILL REMAIN STRONGER. HOWEVER...THE
CONSENSUS SHOWS THE IMPACTS FROM THE STORM WILL DIMINISH LATE ON
WEDNESDAY...WITH NORTHWEST FLOW RETURNING TO THE CWA FOR THURSDAY.
TEMPERATURES THROUGH THE PERIOD WILL TREND MILD ON SUNDAY...THEN
MUCH COLDER MONDAY THROUGH WEDNESDAY BEHIND THE COLD FRONT AND AS
THE UPPER LOW MOVES SLOWLY OVERHEAD. TEMPS WILL SLOWLY WARM FOR
THURSDAY BUT WILL DEPEND HEAVILY ON THE SNOWPACK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY EVENING)
ISSUED AT 1153 PM MDT FRI APR 12 2013
AREA OF LOW STRATUS ACROSS FAR SOUTHEAST WYOMING AND THE SOUTHERN
NEBRASKA AT 06Z WILL MOVE EAST AND MOSTLY DISSIPATE BY 12Z. WEST
TO SOUTHWEST WINDS WILL INCREASE LATE TONIGHT INTO SATURDAY WITH
STRONG WINDS ALONG AND WEST OF THE LARAMIE RANGE. QUICK MOVING
SHORT WAVE WILL MOVE ACROSS THE AREA LATE TODAY INTO TONIGHT. SNOW
WILL OCCUR OVER THE MOUNTAINS OF SOUTHEAST WYOMING WITH MOST OF
THE SNOW OVER THE SNOWY AND SIERRA MADRE RANGES. MOUNTAINS WILL
BECOME OBSCURED IN THE SNOW.
&&
.FIRE WEATHER...
ISSUED AT 331 PM MDT FRI APR 12 2013
NO FIRE WEATHER CONCERNS AS CURRENT SNOW PACK CONTINUES TO MELT
AND FUELS ARE MOIST. WE DO HAVE A PRETTY WIDESPREAD WIND EVENT
SATURDAY AS A COLD FRONT APPROACHES WESTERN WYOMING. SOUTHWEST TO
WEST WINDS GUSTING IN EXCESS OF 50 MPH LOOK LIKELY FOR A LARGE
PART OF SOUTHEAST WYOMING SATURDAY. AFTERNOON HUMIDITIES SATURDAY
AND SUNDAY ONLY EXPECTED TO FALL INTO THE UPPER 20S AND LOW 30S.
UNSETTLED WEATHER RETURNS TO THE AREA THE BEGINNING OF NEXT WEEK
WITH ACCUMULATING SNOWS RETURNING TO MUCH OF THE AREA.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR WYZ106-110-116-117.
NE...NONE.
&&
UPDATE...HAHN
SHORT TERM...CLAYCOMB
LONG TERM...RJM
AVIATION...SML
FIRE WEATHER...CLAYCOMBHazardous weather outlook, Apr 12, 9:12 AM MDT, 18 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 912 AM MDT FRI APR 12 2013 NEZ002-003-019>021-054-055-095-096-WYZ102-131515- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY- 912 AM MDT FRI APR 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT RAIN AND SNOW SHOWERS LOOK LIKELY TODAY...PARTICULARLY FOR THE SOUTHERN PANHANDLE SOUTH OF A LINE FROM ALLIANCE TO SCOTTSBLUFF. SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED...BUT ROADS COULD BECOME SLICK IN AREAS IF HEAVIER SNOW SHOWERS PASS OVER A PARTICULAR STRETCH OF ROAD. USE CAUTION IF TRAVELING THIS MORNING AND AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDY CONDITIONS ARE EXPECTED ACROSS MUCH OF THE AREA SUNDAY. A SLOW MOVING LOW PRESSURE SYSTEM IS EXPECTED TO AFFECT THE AREA MONDAY THROUGH WEDNESDAY BRINGING RAIN AND SNOW. SIGNIFICANT ACCUMULATING SNOWS ARE POSSIBLE ESPECIALLY OVER HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101-103>119-131515- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 912 AM MDT FRI APR 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FAIRLY STRONG UPPER LEVEL DISTURBANCE WILL MOVE THROUGH SOUTHEAST WYOMING TODAY...BRINGING WIDESPREAD SNOW SHOWERS. SNOW SHOWERS COULD BECOME HEAVY AT TIMES LATER THIS MORNING AND PERSIST THROUGH THE AFTERNOON. AREAS ALONG AND EAST OF THE LARAMIE RANGE COULD SEE MODERATE TO HEAVY SNOW WITH SIGNIFICANT ACCUMULATIONS. A SNOW ADVISORY IS IN EFFECT FOR THE INTERSTATE 25 CORRIDOR FROM THE COLORADO STATE LINE TO DOUGLAS. SNOW WILL SLOWLY EASE TOWARDS LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BREEZY TO WINDY CONDITIONS ARE EXPECTED OVER THE AREA SATURDAY AND SUNDAY WITH LOCAL GUSTS IN EXCESS OF 50 MPH POSSIBLE. A SLOW MOVING LOW PRESSURE SYSTEM IS EXPECTED TO AFFECT THE AREA MONDAY THROUGH WEDNESDAY BRINGING PERIODS OF SNOW. SIGNIFICANT ACCUMULATING SNOWS ARE POSSIBLE DUE TO THE SLOW MOVEMENT OF THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. WE WOULD APPRECIATE ANY REPORTS ON NEW SNOW ACCUMULATIONS THIS AFTERNOON THOUGH TO HELP US GAGE THE INTENSITY OF THIS SNOW EVENT. PLEASE PASS YOUR SNOW REPORTS TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:16 AM MDT | Winter Weather Advisory | CYS | Albany, Carbon | 22 hr |
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.